Alert archive / California / Beach Hazards Statements in 2023
Beach Hazards Statement 18, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Dec 5, 2023, 3:22 AM PST for Santa Cruz County, California. It took effect at Dec 5, 2023, 7:00 PM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2023, 3:22 AM PST (11:22 UTC)
- In effect from
- Dec 5, 2023, 7:00 PM PST
- Expired
- Dec 7, 2023, 4:00 AM PST
- In force
- 33 hr
- Issued by
- NWS San Francisco Bay Area, CA
County Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 18 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 11.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
059 WHUS46 KMTR 051122 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 322 AM PST Tue Dec 5 2023 CAZ006-505-509-530-060300- /O.NEW.KMTR.SU.Y.0009.231206T0300Z-231207T1200Z/ /O.EXT.KMTR.BH.S.0017.000000T0000Z-231206T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 322 AM PST Tue Dec 5 2023 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST THURSDAY... * WHAT...For the Beach Hazards Statement, increased risk of sneaker waves expected. For the High Surf Advisory, large breaking waves of 18 to 22 feet. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...For the Beach Hazards Statement, through this evening. For the High Surf Advisory, from 7 PM this evening to 4 AM PST Thursday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...Large northwest waves will peak Wednesday morning. Northwest facing beaches are most at risk for large turbulent shore break and strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large breaking waves along the coast will lead to increased run- up on beaches with waves topping and washing over large rocks and jetties. These large waves can be erratic and unpredictable. Use extra caution near the surf zone as these large waves will be capable of sweeping people into the water. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$ CAZ529-060300- /O.NEW.KMTR.BH.S.0018.231206T0300Z-231207T1200Z/ Northern Monterey Bay- 322 AM PST Tue Dec 5 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Breaking waves of 9 to 13 feet expected. * WHERE...Northern Monterey Bay County. * WHEN...From this evening through late Wednesday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. * ADDITIONAL DETAILS...Large northwest waves will peak Wednesday morning. Northwest facing beaches are most at risk for large, turbulent shore break and strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Larger breaking waves along the coast will lead to increased run-up on beaches with waves topping and washing over large rocks and jetties. Use caution near the surf zone as these larger waves will be capable of sweeping people into the water. Avoid rocks and jetties. Avoid steep beaches. Stay farther back from the water and never turn your back on the ocean. && $$
4 follow-up statements
738 WHUS46 KMTR 060305 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 705 PM PST Tue Dec 5 2023 CAZ006-505-509-530-061115- /O.EXP.KMTR.BH.S.0017.000000T0000Z-231206T0300Z/ /O.CON.KMTR.SU.Y.0009.000000T0000Z-231207T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 705 PM PST Tue Dec 5 2023 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... ...BEACH HAZARDS STATEMENT HAS EXPIRED... * WHAT...Large breaking waves of 18 to 22 feet. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...For the Beach Hazards Statement, through this evening. For the High Surf Advisory, from 7 PM this evening to 4 AM PST Thursday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...Large northwest waves will peak Wednesday morning. Northwest facing beaches are most at risk for large turbulent shore break and strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Large breaking waves along the coast will lead to increased run-up on beaches with waves topping and washing over large rocks and jetties. These large waves can be erratic and unpredictable. Use extra caution near the surf zone as these large waves will be capable of sweeping people into the water. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$ CAZ529-061115- /O.CON.KMTR.BH.S.0018.000000T0000Z-231207T1200Z/ Northern Monterey Bay- 705 PM PST Tue Dec 5 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... * WHAT...Breaking waves of 9 to 13 feet expected. * WHERE...Northern Monterey Bay County. * WHEN...From this evening through late Wednesday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. * ADDITIONAL DETAILS...Large northwest waves will peak Wednesday morning. Northwest facing beaches are most at risk for large, turbulent shore break and strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Larger breaking waves along the coast will lead to increased run-up on beaches with waves topping and washing over large rocks and jetties. Use caution near the surf zone as these larger waves will be capable of sweeping people into the water. Avoid rocks and jetties. Avoid steep beaches. Stay farther back from the water and never turn your back on the ocean. && $$
515 WHUS46 KMTR 061054 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 254 AM PST Wed Dec 6 2023 CAZ006-505-509-530-062230- /O.CON.KMTR.SU.Y.0009.000000T0000Z-231207T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 254 AM PST Wed Dec 6 2023 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WHAT...Large breaking waves of 18 to 22 feet. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...Until 4 AM PST Thursday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...Large northwest waves will peak this morning. Northwest facing beaches are most at risk for large turbulent shore break and strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Large breaking waves along the coast will lead to increased run- up on beaches with waves topping and washing over large rocks and jetties. These large waves can be erratic and unpredictable. Use extra caution near the surf zone as these large waves will be capable of sweeping people into the water. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$ CAZ529-062230- /O.CON.KMTR.BH.S.0018.000000T0000Z-231207T1200Z/ Northern Monterey Bay- 254 AM PST Wed Dec 6 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Breaking waves of 9 to 13 feet expected. * WHERE...Northern Monterey Bay County. * WHEN...Until 4 AM PST Thursday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. * ADDITIONAL DETAILS...Large northwest waves will peak this morning. Northwest facing beaches are most at risk for large, turbulent shore break and strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Larger breaking waves along the coast will lead to increased run- up on beaches with waves topping and washing over large rocks and jetties. Use caution near the surf zone as these larger waves will be capable of sweeping people into the water. Avoid rocks and jetties. Avoid steep beaches. Stay farther back from the water and never turn your back on the ocean. && $$
906 WHUS46 KMTR 062143 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 143 PM PST Wed Dec 6 2023 CAZ006-505-509-530-071200- /O.CON.KMTR.SU.Y.0009.000000T0000Z-231207T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 143 PM PST Wed Dec 6 2023 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WHAT...Large breaking waves of 18 to 22 feet. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...Until 4 AM PST Thursday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. These waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...Large northwest waves will peak this morning. Northwest facing beaches are most at risk for large turbulent shore break and strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Large breaking waves along the coast will lead to increased run- up on beaches with waves topping and washing over large rocks and jetties. These large waves can be erratic and unpredictable. Use extra caution near the surf zone as these large waves will be capable of sweeping people into the water. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$ CAZ529-071200- /O.CON.KMTR.BH.S.0018.000000T0000Z-231207T1200Z/ Northern Monterey Bay- 143 PM PST Wed Dec 6 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Breaking waves of 9 to 13 feet expected. * WHERE...Northern Monterey Bay County. * WHEN...Through late tonight. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. * ADDITIONAL DETAILS...Large northwest waves will peak this morning. Northwest facing beaches are most at risk for large, turbulent shore break and strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Larger breaking waves along the coast will lead to increased run- up on beaches with waves topping and washing over large rocks and jetties. Use caution near the surf zone as these larger waves will be capable of sweeping people into the water. Avoid rocks and jetties. Avoid steep beaches. Stay farther back from the water and never turn your back on the ocean. && $$
963 WHUS46 KMTR 071142 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 342 AM PST Thu Dec 7 2023 CAZ006-505-509-530-071245- /O.EXP.KMTR.SU.Y.0009.000000T0000Z-231207T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- Southern Monterey Bay and Big Sur Coast- 342 AM PST Thu Dec 7 2023 ...HIGH SURF ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Swell heights are beginning to decrease, thus the High Surf Advisory will be allowed to expire. However, elevated and potentially turbulent surf conditions will continue to be possible today. $$ CAZ529-071245- /O.EXP.KMTR.BH.S.0018.000000T0000Z-231207T1200Z/ Northern Monterey Bay- 342 AM PST Thu Dec 7 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Swell heights are beginning to decrease, thus the Beach Hazards Statement will be allowed to expire. However, elevated and potentially turbulent surf conditions will continue to be possible today. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 5, 2:18 AM PST, 1 hour 4 minutes earlier.
Area forecast discussion, Dec 5, 2:18 AM PST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
218 AM PST Tue Dec 5 2023
...New SYNOPSIS, SHORT TERM, LONG TERM, MARINE, BEACHES...
.SYNOPSIS...
Issued at 155 AM PST Tue Dec 5 2023
Dense fog is being reported across the North Bay interior valleys
and SF Bay. Fog is expected to spread south and will impact more
of the bay shoreline and Santa Clara valley by sunrise, thus Dense
Fog Advisories are in effect until 11 AM. Nice and warm
conditions are expected by the afternoon today. Rain is on track
to arrive early Wednesday morning, bringing beneficial rain to the
region. Cold morning temperatures expected at the end of the
week.
&&
.SHORT TERM...
(Today and tonight)
Issued at 155 AM PST Tue Dec 5 2023
Night fog GOES satellite imagery reveals fog formation across the
North Bay valleys and the SF Bay and adjacent shorelines with
high clouds over the Pacific NW/NorCal that are associated with a
strong parent low pressure system over the Gulf of Alaska. Weak
flow at the lower levels under influence of high pressure, clear
skies, and a relatively moist boundary layer have resulted in
ideal conditions for dense fog formation across the Bay Area.
Current observations show visibilities at a quarter statute miles
or less across the NB valleys. Fog is spreading south over the SF
Bay with Oakland airport reporting 3/4 statute miles. Fog is
expected to continue to spread and drift south affecting more of
the bay shoreline as well as the Santa Clara Valley later in the
morning hours.
Dense fog will result in dangerous driving conditions, especially
for the morning commute. Be sure to use caution, use your low
beams, and give yourself plenty of distance from other vehicles.
Since we are in winter and the sun angle is lower (ie less
incoming solar radiation to penetrate the fog), dense fog may
linger longer through the morning, which is supported by hi
resolution guidance. As such, Dense Fog Advisories for the NB
valleys, the SF Bay shoreline, the Santa Clara Valley, and the SF
Peninsula coastline are set to expire at 11 AM this morning.
Once the fog dissipates by late morning and visibilities improve,
it's expected to be a rather pleasant day across the region with
warmer than average temperatures. Highs will be in the upper 60s
to mid 70s, running about 10 degrees above climatological
normals for much of the region.
If planning to go to the beach, be sure to use caution still as the
surf zone remains active and turbulent with large northwest swells
moving through the coastal CA waters. See BEACHES section below
for more detailed info.
&&
.LONG TERM...
(Wednesday through Monday)
Issued at 155 AM PST Tue Dec 5 2023
A weaker perturbation (and associated cold front) off the
aforementioned parent low will dip into the Bay Area late Tuesday
into early Wed, bringing our next round of rain. Rain is expected
starting early Wednesday across the North Bay, spreading south and
east through the early afternoon. The NBM has trended slightly
wetter with forecasted rainfall amounts with the North Bay
expected to receive about 1/3 inch up to 3/4 inch in the valleys,
while south of the Golden Gate and the East Bay will generally see
0.25 to up to a half an inch. The further south and inland you go
towards the Central Coast, less rain is expected (<0.10"
generally). The ensemble GFS shows more spread for precip totals
among ensemble members. For example, KSTS airport 24 hour totals
from Wed-Thurs range from 0.1" to 0.8", but the majority of
members are somewhere between 0.3" to 0.5". NBM features a 80%
chance for KSTS to see more than 0.5" on Wed. So, there's still
some uncertainty with how much rain we'll get, but the overall
message is that this next round of rain will be beneficial rain
with no real flooding concerns. Main rain event will be over by
Wed evening, but lingering light shower activity is possible into
Thursday.
In wake of the exiting upper trough, a colder airmass will funnel
into the region at the end of the week. Colder overnight lows become
the next concern with Friday and Saturday mornings looking to be the
coldest mornings with temperatures dipping into the 30s across
the interior, which may result in frost/freeze conditions. WPC
cluster analysis in good agreement that upper level ridging will
build in late this week into the weekend, which will favor clear
skies that could enhance overnight radiational cooling and
subsequent frost formation.
Looking further ahead, long range models hint that mid December
may be wetter (still lots of uncertainty though). CPC 8-14 day
outlook is starting to hint at slightly above average precip
across CA.
&&
.AVIATION...
(06Z TAFS)
Issued at 923 PM PST Mon Dec 4 2023
Currently VFR with IFR-LIFR now developing across the North Bay. Sub-
VFR conditions should expand to encompass the remainder of the Bay
Area between 07-12Z with both ceilings and BR/FG. A consensus of
forecast models suggest high confidence in this scenario, albeit
with some differences in duration and exact visibility values.
Regardless, and extended period of IFR-LIFR conditions is expected
from late tonight into mid Tuesday morning. Improvement to VFR
around 17-19Z Tuesday, with a lower potential (10-15%) of sub-VFR
conditions lingering to 20-21Z (such as what occurred at KOAK
today). Prevailing VFR thereafter. The Monterey Bay airfields should
remain VFR throughout the TAF period with light winds.
Vicinity of SFO...Initially VFR with high confidence (60-70%) in
sub-VFR conditions developing around 08-10Z. Low to medium
confidence (30-50%) in exact timing and visibility values, but
expect an extended period of IFR (possibly LIFR) conditions. Return
to VFR most likely around 18-19Z Tuesday, however low potential (10-
15%) that sub-VFR lingers until 20-21Z. VFR thereafter with light
winds.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...VFR with light winds. Some 5-6SM BR
possible around KSNS late tonight into early Tuesday morning. &&
.MARINE...
(Tonight through next Saturday)
Issued at 923 PM PST Mon Dec 4 2023
Light winds continue across the waters, except near Point Sur
where breezy northerly winds will persist until Tuesday morning.
Another round of dense fog will be over the San Francisco Bay,
San Pablo Bay, and the Delta early Tuesday morning and will
diminish towards the early afternoon. Elevated seas between 12-17
feet will persist for much of the week as a series of long period
northwest swells propagate through the waters, resulting in
hazardous conditions for small craft operators. Chances of rain
over the waters will begin Tuesday night through the end of the
work week.
&&
.MARINE...
(Today through Sunday)
Issued at 155 AM PST Tue Dec 5 2023
Light winds continue across the waters, except near Point Sur
where breezy northerly winds will persist until later this
morning. Another round of dense fog will be over the San Francisco
Bay, San Pablo Bay, and the Delta early this morning and will
diminish towards the early afternoon. Elevated seas between 12-17
feet will persist for much of the week as a series of long period
northwest swells propagate through the waters, resulting in
hazardous conditions for small craft operators. Chances of rain
over the waters will begin tonight through the end of the work
week.
&&
.BEACHES...
Issued at 155 AM PST Tue Dec 5 2023
Northwest swell of 10 to 12 feet at 15 to 17 seconds is currently
propagating through the coastal waters, resulting large breaking
waves and lingering hazardous beach conditions. Sneaker waves risk
lingers into the early morning as well. Current Beach Hazards
statement is in effect until 4 AM this morning, but hazardous
beach conditions may linger and may possibly have to be extended.
Another long period swell will be on the heels of this current
one. Latest local NWPS run has this swell coming in a little
quicker than previous model runs, arriving by the afternoon into
the evening today. This upcoming northwest swell is expected to be
larger, building to up to 12-15 feet at 17 to 19 seconds by late
tonight into Wed. Be sure to stay updated with the forecast for
latest info and product issuances and use caution at the beach!
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement until 4 AM PST early this morning for
CAZ006-505-509-530.
Dense Fog Advisory until 11 AM PST this morning for CAZ006-505-
506-508>510-513.
PZ...Dense Fog Advisory until 11 AM PST this morning for SF Bay N of
Bay Bridge.
Small Craft Advisory from 3 AM to 9 PM PST Wednesday for Mry Bay.
Small Craft Advisory until 9 PM PST Wednesday for Pigeon Pt to
Pt Pinos 0-10 nm-Pigeon Pt to Pt Pinos 10-60 NM-Pt Arena to
Pt Reyes 0-10 nm-Pt Arena to Pt Reyes 10-60 NM-Pt Pinos to
Pt Piedras Blancas 0-10 nm-Pt Reyes to Pigeon Pt 0-10 nm.
&&
SHORT TERM...McCorkle
LONG TERM....McCorkle
AVIATION...SPM
MARINE...DialH
BEACHES...McCorkle
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 5:56 PM PST | Dense Fog Advisory | MTR | Alameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 3 more | 17 hr |
| Dec 4, 5:57 PM PST | Marine Dense Fog Advisory | MTR | 17 hr | |
| Dec 5, 3:22 AM PST | High Surf Advisory | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 49 hr |
Nearby
Beach Hazards Statements in California, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.